MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS, INC. 2MM X 40MM OLIVE WIRE WITH THREADED TIP

TREACE MEDICAL CONCEPTS, INC. 2MM X 40MM OLIVE WIRE WITH THREADED TIP
Model Number 1405-2015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of an olive wire broke off and was retained in the patient's bone during a bunion procedure on (b)(6) 2022.The case was completed successfully with no additional patient outcomes.
 
Additional Manufacturer Narrative
It was reported that the tip of a threaded olive wire broke off and was retained in the patient's bone during a bunion procedure on (b)(6) 2022.The device was not returned for evaluation.The udi referenced is for the sterile kit, sk14, the product is distributed within.The device history record was reviewed and no issues were identified during the manufacture and release of the device that could have contributed to what was reported.Based on the available information, the most likely cause cannot be determined; however, it is possible the device broke due to impact with another device in the bone or was subjected to additional forces or bending stresses.A backup device was available to successfully complete the case with no additional patient outcomes.Although the company has determined that the subject event in this mdr is unlikely to result in a serious injury if it recurred, the company has decided to file the mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.The company will supplement this mdr as necessary and appropriate.
 
Additional Manufacturer Narrative
D4: lot #: lb21410 d9: device available for evaluation?: yes, returned to manufacturer: 02-jun-2022 g3: date received by manufacturer: 02-jun-2022 h3: device evaluated by manufacturer?: yes, evaluation summary attached h6: type of investigation: 10 investigation findings: 3243 h10: the device was returned for evaluation and analysis confirmed the olive wire broke right where the threading meets the shaft of the device.The device history record was reviewed and no issues were identified during the manufacture and release of the device that could have contributed to what was reported.Based on the available information, the most likely cause cannot be determined; however, it is possible the device broke due to impact with another device in the bone or was subjected to additional forces or bending stresses.The company will supplement this mdr as necessary and appropriate.

Brand Name
2MM X 40MM OLIVE WIRE WITH THREADED TIP
Common Device Name
OLIVE WIRE
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS, INC.
203 fort wade road, suite 150
ponte vedra FL 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPTS, INC.
203 fort wade road, suite 150
ponte vedra FL 32081
Manufacturer Contact
uriza shums
203 fort wade road, suite 150
ponte vedra, FL 32081
9043735940
MDR Report Key14434941
Report Number3011623994-2022-00042
Device Sequence Number17537778
Product Code HWE
UDI-Device Identifier00853114006082
UDI-Public00853114006082
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N/A-CLASS I
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Model Number1405-2015
Device Lot NumberLB21410
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale